Hail, Chatham
- When
- September 19, 2:50 PM EST
- Where
- Chatham County, 1 mi ENE of Garden City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.117, -81.150
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 19, 2:09 PM EST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EDT TUE SEP 19 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...THE COLD FRONT ACROSS WRN NC/SC INTO N CNTRL GA WILL CONTINUE TO PROGRESS E THIS EVE AS A BROAD UPPER TROUGH SWINGS THROUGH THE GREAT LAKES. THE FRONT IS XPCTD TO PUSH OFF THE COAST AROUND 03Z...EFFECTIVELY ENDING ALL PRECIP. PRECIP SHIELD CURRENTLY BEGINNING TO PUSH INTO SE GA THIS AFTN WITH MORE ACTIVITY FIRING UP ALONG THE FRONT ITSELF ACROSS WRN NC/SC. WILL CONTINUE TO CARRY LIKELY POPS FOR THIS EVE EVERYWHERE DECREASING TO SLGT CHC ALONG THE IMMEDIATE COAST AFTER 06Z. BEST RAIN CHANCES WILL LIKELY BE ACROSS OUR SE GA ZONES THIS AFTN...THEN TRANSITIONING INTO SC AS THE ACTIVITY ACROSS SE GA MOVES NEWD AND THE ACTIVITY ALONG THE FRONT PROGRESSES EWD. STRONG CAA KICKS IN BEHIND THE FRONT WITH RAPID CLEARING XPCTD. LOWS TONIGHT WILL DIP INTO THE LOWER 60S INLAND WITH UPPER 60S ALONG THE COAST. CAA WILL OFFSET ABUNDANT SUNSHINE TOMORROW WITH HIGHS ONLY IN THE 80-82 DEG RANGE. CONTINUED WEAK CAA AND DECENT RADIATIONAL COOLING CONDITIONS WILL LEAD TO LOWS TOMORROW NIGHT IN THE LOWER 50S INLAND WITH LOWS AROUND 60 ALONG THE COAST. && .LONG TERM /THURSDAY THROUGH TUESDAY/...BROAD UPPER LEVEL RIDGE IS EXPECTED TO BE E OF THE AREA THROUGH THE PERIOD...KEEPING A GENERALLY SW UPPER FLOW ACROSS THE SOUTHEAST US. MOST APPRECIABLE WX SYSTEMS WILL BE DIVERTED TO OUR NW...KEEPING DRY HIGH PRES AT THE SFC FROM THU THROUGH FRI NIGHT. THE SFC RIDGE WILL SHIFT E LATE FRI NIGHT THROUGH MON...ALLOWING LLVL MOISTURE TO RETURN TO THE AREA ON A SW FLOW. RAIN CHANCES STILL LOOK TO REMAIN LOW THROUGH SUN MORNING DUE TO A LACK OF UPPER SUPPORT...BUT A WEAK COLD FRONT APPROACHING FROM THE NW COULD SPARK A FEW SHOWERS ACROSS NRN PORTIONS SUN AFTN. HAVE INCLUDED A SLIGHT CHC IN THOSE AREAS. THE BOUNDARY DIPS A BIT FARTHER SE ON MON...WITH BETTER MOISTURE ADVECTION IN THE LLVLS...THUS HAVE INCLUDED A SLIGHT CHC OF SHOWERS AND STORMS ACROSS THE ENTIRE AREA. CONTINENTAL HIGH PRES PROGD TO BUILD IN BEHIND THE FRONT ON TUE. TEMPS WILL FOLLOW A SHARP WARMING TREND THU THROUGH SAT...WITH HIGHS WARMING FROM AROUND 80 TO UPPER 80S THROUGH THE PERIOD. LOWER 80S SHOULD BE THE RULE SUN THROUGH TUE WITH MORE ABUNDANT CLOUD COVER. && .MARINE...WINDS MAINLY SWLY AT AROUND 15 KT THIS AFTN. WINDS WILL SHIFT AROUND TO THE NW BY TOMORROW MORNING AS A COLD FRONT PUSHES OFF THE COAST TONIGHT. MAY SEE SEAS CREEP TO AROUND 6 FT OVER THE OUTER GA WATERS FOR A BRIEF TIME LATE TONIGHT INTO EARLY WED AFTN BUT WITH TOO MUCH UNCERTAINTY IN THOSE CONDITIONS LASTING ANY APPRECIABLE TIME CHOSE TO INSTEAD CONTINUE THE SCSEC HEADLINE. WINDS WILL CONTINUE TO VEER AROUND TO THE N TOMORROW INTO TOMORROW NIGHT BUT REMAIN AOB 15 KT. HIGH PRES WILL BE CENTERED OVER THE MID-ATLC REGION ON THU...BUT SHIFT OFFSHORE FRI AND SAT. NE FLOW SHOULD PERSIST FROM THU INTO EARLY FRI BEFORE SHIFTING TO SE AND THEN S THROUGH LATE SAT. WINDS EXPECTED TO REMAIN AOB 15 KTS. HOWEVER...NE SWELL FROM HURCN HELENE WILL AFFECT THE WATERS THU THROUGH SAT. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FROM THU THROUGH SAT ACROSS THE OUTER GA WATERS AND POSSIBLY THE FAR ERN PORTIONS OF THE NEARSHORE WATERS. SEAS SHOULD SLOWLY SUBSIDE FROM SUN THROUGH EARLY NEXT WEEK. HIGH PRES WILL REMAIN ACROSS THE WRN ATLC SUN THROUGH TUE...WITH A POSSIBLE SURGE IN WINDS AHEAD OF AN APPROACHING COLD FRONT. && .AVIATION...VFR CONDITIONS CURRENTLY AT BOTH TAF SITES. XPCT SH/TSTMS TO MOVE IN FROM THE SW AND AFFECT KSAV IN THE NEXT FEW HRS AND THEN EVENTUALLY KCHS. THE COLD FRONT IS XPCTD TO PUSH THROUGH AROUND 03Z...EFFECTIVELY ENDING PRECIP CHANCES ALTOGETHER. THERE IS A CHC FOR LLWS AT KSAV TONIGHT AS 1-2KT FT WINDS INCREASE TO AROUND 20 KT BEHIND THE COLD FRONT. HOWEVER...MUCH DEPENDS ON THE AMOUNT OF DECOUPLING. DECIDED TO LEAVE OUT LLWS IN THE 18Z TAFS BUT WILL CONTINUE TO MONITOR FOR LATER TAF ISSUANCES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && RJB/JRL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 501 AM EDT TUE SEP 19 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-201000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 501 AM EDT TUE SEP 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT INTO TONIGHT. A FEW OF THESE WILL LIKELY PRODUCE GUSTY WINDS AND HEAVY RAINS...ESPECIALLY THIS AFTERNOON AND EVENING. PLEASE REFER TO THE LATEST DAY 1 CONVECTIVE OUTLOOK FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .COASTAL HAZARDS...INCREASING SWELLS FROM HURRICANE HELENE OVER THE DISTANT ATLANTIC AND EVENTUALLY A DEVELOPING ONSHORE WIND WILL LEAD TO AN ELEVATED RISK OF RIP CURRENTS AND POSSIBLE BEACH EROSION WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS CURRENTLY NOT EXPECTED TODAY OR TONIGHT. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 147 PM EDT TUE SEP 19 2006 GAZ140-141-191830- COASTAL MCINTOSH-INLAND MCINTOSH- 147 PM EDT TUE SEP 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 230 PM EDT... AT 147 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER DARIEN...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...MERIDIAN... PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...TOWNSEND AND VALONA THROUGH 230 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 232 PM EDT TUE SEP 19 2006 GAZ137>141-191930- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG- 232 PM EDT TUE SEP 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 330 PM EDT... AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 13 MILES WEST OF TOWNSEND... OR ABOUT 6 MILES NORTHEAST OF GARDI...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...CRESCENT...CROSSROADS...EULONIA...HALFMOON LANDING... JONES...MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH NEWPORT...SUNBURY...TOWNSEND AND VALONA THROUGH 330 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 302 PM EDT TUE SEP 19 2006 GAZ116-117-191945- COASTAL BRYAN-INLAND BRYAN- 302 PM EDT TUE SEP 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY THROUGH 345 PM EDT... AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF DANIEL...OR ABOUT 8 MILES SOUTHWEST OF RICHMOND HILL...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BELFAST...FORT MCALLISTER...KELLER AND RICHMOND HILL THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EDT TUE SEP 19 2006 GAZ118-119-192000- COASTAL CHATHAM-INLAND CHATHAM- 312 PM EDT TUE SEP 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 400 PM EDT... AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER BURROUGHS...OR ABOUT 4 MILES NORTHEAST OF RICHMOND HILL...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BURROUGHS...ISLE OF HOPE...RIVERSIDE...SANDFLY...SAVANNAH... SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 343 PM EDT TUE SEP 19 2006 SCZ047-048-051-192030- BEAUFORT-COASTAL JASPER-INLAND JASPER- 343 PM EDT TUE SEP 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY THROUGH 430 PM EDT... AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF LEVY...OR ABOUT 4 MILES NORTH OF SAVANNAH...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BLUFFTON...FOLLY FIELD...FOREST BEACH...HARDEEVILLE...HILTON HEAD ISLAND...JASPER...PRITCHARDVILLE AND PRITCHARD THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 61 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Large tree limb down on Largo Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532491, 5532492.